Hi Michael, I am way behind on emails, but definitely wanted to touch base with you on the hyperT with Whitey (btw, I thought that was very funny you guys didn't know she was a male!!!) When you start Whitey out on the meds (either Tapazole or Methimazole -generic Tap), only start at 2.5 mg 2x per day. I belong to the hyperT site and we constantly see vets starting cats out at 5 mg 2x per day and that is no longer the protocol for dosing and often results in overdosing. It shocks the system. The meds may need to be upped very gradually but introductory meds should be low. Scratching around the head is a classic overdosing sign. Also, the radioactive iodine treatment is the best way to go for hyperT. It's a cure, whereas the meds are only a bandaid on a disease that continues to progress. The meds don't stop the progression. Whitey is still young and will most likely be a good candidate. Also, the heart murmur is most likely due to the hyperT. You will probably see it correct itself after the thyroid is regulated. The meds need to be given 2x per day because they are generally out of the system in 12 hours. Now I'm going to go read all the rest of the Whitey posts and see if everything I've written has already been covered!!! LOL.
And I don't think you should feel bad at all about caring for this cat and taking him in. Do what you have to Michael. Obviously, no one else is. Please keep us posted! :) Wendy "Never doubt that a small group of thoughtful committed citizens can change the world - indeed it is the only thing that ever has!" ~~~ Margaret Meade ~~~ View full size View full size ____________________________________________________________________________________ Looking for a deal? Find great prices on flights and hotels with Yahoo! FareChase. http://farechase.yahoo.com/